Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 26, 2018, 5:21 PM CDT for Chambers County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 26, 2018, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Chambers County, AL
The radar
The Maxwell AFB radar (KMXX), 44 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618
WWUS84 KBMX 262221
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT TUE JUN 26 2018
ALZ038-262300-
Chambers AL-
521 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 600 PM
CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fredonia to Waverly. Movement was east at
10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lafayette, La Fayette, Waverly, Lakeview, Cusseta, Chambers County
Lake, Fredonia, Veasey Creek Park, Denson, Amity Park, Sturkie, Oak
Bowery, Ridge Grove, Buffalo, West Chambers, Huguley, Southern
Harbor, Rocky Point and Stroud Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3273 8534 3273 8540 3274 8541 3274 8543
3273 8543 3273 8548 3274 8549 3273 8549
3273 8557 3274 8557 3273 8559 3290 8559
3301 8534 3305 8522 3289 8519
TIME...MOT...LOC 2221Z 253DEG 10KT 3297 8533 3275 8557
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 12:45 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 26, 12:45 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1245 PM CDT Tue Jun 26 2018 .UPDATE... For Near Term and Aviation. && .Near Term... Through this Evening. Convection have been slower to develop today due to slightly warmer temperatures aloft. As of 1230PM, seeing a expansive cu field across much of the area, with a shower or two across the southeast. Expect showers and storms to increase in coverage as day time heating continues. Microburst potential is high again today, and any stronger storm could produce strong wind gusts. The Heat Advisory remains in place for portions of the west and south. Expect Heat Indices to reach 105F this afternoon. 14 && .SHORT TERM... Today and Tonight. We continue with much of a status quo in our weather pattern, at least through tonight. Convection from yesterday did lower readings in the east, with lower dew points into the upper 60s. However, dew points are expected to recover quickly this morning as more moist low level flow off of the Gulf of Mexico returns into Central Alabama around the still present Atlantic ridge. In the upper levels, we continue to have a somewhat flat ridge across Southern Conus. We are again expecting very warm temperatures today. The highest readings should be in the west today. Readings may be a tad lower in the east as the airmass recovers from yesterday. The current heat advisory for the southwest half of Central Alabama looks to be good, and we are not planning on adding any more counties at this time. Convection should again be heat induced this afternoon with scattered thunderstorms possible once again as precipitable H2O values remain up. Not expecting any organized severe today, but we will get too hot not to expect some development maybe even a few strong storms. 08 .LONG TERM... Wednesday through Tuesday. The ridge that has been in place over Central AL the past few days finally breaks down slightly as a trough and low pressure system move through the Upper Midwest and into the Great Lakes Region. The GFS tries to stretch a weak cold front down through the TN Valley and through Central AL Wednesday afternoon, but don't get too excited because temps only drop 3-4 degrees. The NAM and ECMWF don't have this discernible cold front and instead keep the system as more of an upper level trough axis passage rather than anything meaningful at the surface. Either way, expect some extra synoptic forcing with the trough axis moving through, so we could see extra cloud cover and higher coverage of afternoon showers/thunderstorms on Wednesday. The NAM keeps the area dry, but the GFS, ECMWF, and higher resolution CAMs develop the afternoon precip, especially in the North and East. Therefore, will increase PoPs for those areas. 1000-850mb thickness values decrease slightly with the trough passage as well, so afternoon highs could be slightly lower than the previous couple of days, but overall, still expect borderline heat advisory criteria in the heat indices. Will continue mention in the HWO for heat impacts on Wednesday, but will hold off on any expansion of the heat advisory because of the uncertainty with the "cold" front. I wish I could say that the forecast gets easier for the second half of the week, but it doesn't. The GFS tries to cut off a weak upper level low from the base of the passing trough axis and retrograde is back over Central AL on Thursday as the ridging at 850mb strengthens. This would lead to an increase in 1000-850mb thickness values, supporting afternoon high temps in the mid 90s or above and continued heat advisory conditions. However, with the weak upper level low, we could see increase synoptic lift allowing higher coverage of afternoon convective storms, which depending on time and location of initiation could limit the afternoon temps. Meanwhile, the ECMWF and Canadian are more progressive and don't have the cut- off upper level low development until the system is off the Atlantic Coast. This would bring in the amplified ridge across Central AL again, leading to more typical afternoon convection with heat indices in the 100-105 range through the end of the week. Will continue edging the forecast more towards the ECMWF and Canadian, which meshes well with the National Blend Model for high temps through the end of the week. Will also go closer to climo on diurnal precipitation patterns and maintain low confidence mentions for heat impacts in the HWO through Saturday. The determining factor for the heat advisories for this week will likely be coverage and timing of afternoon convection, which unfortunately will require more of a day- to-day reassessment. For later part of the weekend and into early next week, the GFS and ECMWF are in decent agreement with the ridging pattern remaining in place across the Eastern CONUS with typical summertime diurnal thunderstorm activity. However, the center of the 850mb ridge should shift more over the East Coast and into the Atlantic, allowing our 1000-850mb thickness values to decrease, returning Central AL to afternoon highs in the upper 80s to near 90 degree mark. This pattern change towards the extended is supported by NAEFS, GEFS, and ENS, which are all showing near or above max values for mean temps and mean geopotential heights over the Northeastern CONUS. Therefore, will not go past Saturday for heat impacts in the HWO and will adjust temps back towards the typical model blends. 25/Owen && .AVIATION... 18Z TAF Discussion. Cu field and a few showers now developing across Central Alabama. Expect showers and storms to increase in coverage as day time heating continues. Have included VCTS at all terminals this afternoon. With activity already on radar near TOI, have included a tempo from 19-22Z due to higher confidence. Microburst potential is high today, and any stronger storms could produce strong winds, frequent lightning, and torrential rainfall. Activity will diminish this evening with loss of daytime heating. Outside of convection, winds should be fairly light with weak surface pressure gradients. Will need to monitor rainfall this afternoon and evening for the potential for localized fog and reduced vis Wednesday morning. 14 && .FIRE WEATHER... Isolated to scattered afternoon storms are possible with daytime heating for the next few days. Very warm temperatures with triple digit heat indices will be the biggest issue for crews. Humidity values remain high, and there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 71 91 74 93 / 40 30 50 20 40 Anniston 91 72 91 74 92 / 40 30 50 20 40 Birmingham 93 74 93 76 93 / 30 30 40 20 40 Tuscaloosa 95 75 95 76 96 / 30 20 20 20 40 Calera 92 73 92 75 92 / 40 30 30 20 40 Auburn 91 74 91 74 91 / 50 30 30 20 40 Montgomery 95 75 94 75 93 / 50 20 30 10 40 Troy 92 74 93 74 92 / 50 20 30 10 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 8 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Bullock...Chilton... Dallas...Elmore...Fayette...Greene...Hale...Lamar...Lowndes... Macon...Marengo...Montgomery...Perry...Pickens...Pike... Russell...Sumter...Tuscaloosa. &&
Hazardous weather outlook, Jun 26, 4:18 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 418 PM CDT Tue Jun 26 2018 ALZ011>015-017>050-280030- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 418 PM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Isolated damaging wind gusts will be possible across Central Alabama through 8 PM this evening. Heat indices will reach or exceed 105 degrees for many locations across the western and southern portions of Central Alabama this afternoon; therefore, a heat advisory is in place from 10AM to 8PM. Plan to limit outdoor activities and drink plenty of water during the afternoon hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices will likely reach 105 degrees for portions of Central Alabama Wednesday and Thursday afternoons. Heat indices may reach 105 degrees Friday and Saturday, but higher rain chances may limit the number of counties from reaching heat advisory criteria. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not anticipated at this time.
In the hours before
Special weather statement, Jun 26, 4:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
430 PM CDT TUE JUN 26 2018
ALZ037-043-045-047-262215-
Lee AL-Tallapoosa AL-Macon AL-Elmore AL-
430 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE...
SOUTHWESTERN LEE...NORTHEASTERN MACON AND SOUTHERN TALLAPOOSA
COUNTIES UNTIL 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Martin Dam to Tuskegee National Forest.
Movement was east at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Auburn, Tuskegee, Tallassee, Dadeville, Notasulga, Martin Dam, Lake
Tuskegee, Auburn University, Tuskegee National Forest, Southern Lake
Martin, Liberty City, Tallapoosa City, Still Waters Resort, Eastern
Lake Martin, Western Lake Martin, Loachapoka, Uphapee Creek, Chewacla
State Park, Yates Reservoir and Susannah Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3283 8582 3252 8534 3244 8555 3242 8570
3257 8593 3270 8601
TIME...MOT...LOC 2130Z 249DEG 10KT 3267 8590 3250 8560
89^GSatterwhiteLocal storm report, Jun 26, 4:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ALEXANDER CITY 32.94N 85.95W
06/26/2018 TALLAPOOSA AL EMERGENCY MNGR
TREE FELL ONTO A HOUSE ALONG MARSHALL
STREET. NO INJURIES REPORTED. TIME ESTIMATED
FROM RADAR, AND SHOWED NON-SEVERE WINDS.
KALX GUSTED TO 22 MPH.
&&
GMSLocal storm report, Jun 26, 4:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 E ALEXANDER CITY 32.94N 85.94W
06/26/2018 TALLAPOOSA AL EMERGENCY MNGR
TREE FELL ONTO A HOUSE AND POWER LINES ALONG
HILLABEE STREET. NO INJURIES REPORTED. TIME
ESTIMATED FROM RADAR, AND SHOWED NON-SEVERE
WINDS. KALX GUSTED TO 22 MPH.
&&
GMSSpecial weather statement, Jun 26, 4:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
452 PM CDT TUE JUN 26 2018
ALZ028-029-037-038-262230-
Tallapoosa AL-Clay AL-Randolph AL-Chambers AL-
452 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH...
NORTHEASTERN TALLAPOOSA...NORTHERN CHAMBERS AND SOUTHEASTERN CLAY
COUNTIES UNTIL 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Ashland to near Ridge
Grove to near Stroud. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Roanoke, Lineville, Ashland, Lake Wedowee, Stroud, La Fayette, New
Site, Wadley, Goldville, Malone, Post Oak Forks, Abanda, Standing
Rock, Welch, Trammel Crossroads, Ridge Grove, Buffalo, Fredonia,
Veasey Creek Park and Penton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3295 8526 3284 8563 3307 8591 3328 8599
3338 8563 3316 8554 3309 8523 3302 8521
TIME...MOT...LOC 2151Z 268DEG 14KT 3325 8591 3291 8566 3301 8533
89^GSatterwhiteSpecial weather statement, Jun 26, 4:53 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Birmingham AL 453 PM CDT TUE JUN 26 2018 ALZ040-042-262230- Lowndes AL-Dallas AL- 453 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOWNDES AND SOUTHEASTERN DALLAS COUNTIES UNTIL 530 PM CDT... At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over Belknap, or 12 miles south of Selmont-West Selmont, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Belknap and Farmersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3211 8708 3225 8700 3223 8681 3207 8688 TIME...MOT...LOC 2153Z 279DEG 12KT 3219 8698 89^GSatterwhite
Special weather statement, Jun 26, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT TUE JUN 26 2018
ALZ038-262300-
Chambers AL-
521 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 600 PM
CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fredonia to Waverly. Movement was east at
10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lafayette, La Fayette, Waverly, Lakeview, Cusseta, Chambers County
Lake, Fredonia, Veasey Creek Park, Denson, Amity Park, Sturkie, Oak
Bowery, Ridge Grove, Buffalo, West Chambers, Huguley, Southern
Harbor, Rocky Point and Stroud Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3273 8534 3273 8540 3274 8541 3274 8543
3273 8543 3273 8548 3274 8549 3273 8549
3273 8557 3274 8557 3273 8559 3290 8559
3301 8534 3305 8522 3289 8519
TIME...MOT...LOC 2221Z 253DEG 10KT 3297 8533 3275 8557
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:06 PM CDT | Areal Flood Advisory | BMX | Bullock, Lee, Macon, Russell | 114 min |
| Jun 25, 7:41 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 15 more | 24 hr |
| Jun 25, 9:01 PM CDT | Special Weather Statement | BMX | Dallas | 44 min |
| Jun 26, 1:26 PM CDT | Special Weather Statement | BMX | St. Clair | 34 min |
| Jun 26, 1:39 PM CDT | Special Weather Statement | BMX | Bullock | 36 min |
| Jun 26, 2:13 PM CDT | Special Weather Statement | BMX | Bullock, Montgomery | 32 min |
| Jun 26, 2:20 PM CDT | Areal Flood Advisory | BMX | Bullock, Montgomery, Pike | 115 min |
| Jun 26, 2:44 PM CDT | Special Weather Statement | BMX | Montgomery | 31 min |
| Jun 26, 3:07 PM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Jun 26, 3:13 PM CDT | Special Weather Statement | BMX | Montgomery | 32 min |
| Jun 26, 3:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 26, 3:47 PM CDT | Special Weather Statement | BMX | Lowndes | 28 min |
| Jun 26, 3:54 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 19 more | 27 hr |
| Jun 26, 3:55 PM CDT | Special Weather Statement | BMX | Elmore | 35 min |
| Jun 26, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 18 min |
| Jun 26, 4:30 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jun 26, 4:52 PM CDT | Special Weather Statement | BMX | Chambers, Clay | 38 min |
| Jun 26, 4:53 PM CDT | Special Weather Statement | BMX | Dallas | 37 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 22 min |
| Jun 26, 5:32 PM CDT | Special Weather Statement | BMX | Clay | 28 min |
| Jun 26, 6:15 PM CDT | Special Weather Statement | BMX | Marengo | 45 min |
| Jun 26, 6:42 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.